Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 29, 2012, 8:07 AM CDT for Cooper County, Missouri. It took effect at Mar 29, 2012, 9:15 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 8:07 AM CDT (13:07 UTC)
- In effect from
- Mar 29, 2012, 9:15 PM CDT
- Expired
- Mar 29, 2012, 2:54 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 11.64 ft at Mar 29, 2012, 10:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
857
WGUS43 KEAX 291307
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 AM CDT THU MAR 29 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-301307-
/O.NEW.KEAX.FL.W.0016.120330T0215Z-120331T0808Z/
/BONM7.1.ER.120330T0215Z.120330T0600Z.120330T0808Z.UU/
807 AM CDT THU MAR 29 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT 7:30 AM THURSDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 16.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 11.1 THU 07 AM 16.5 EARLY FRIDAY MORNING
$$1 follow-up statement
377
WGUS83 KEAX 291954
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT THU MAR 29 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-301954-
/O.EXT.KEAX.FL.W.0017.120330T0900Z-120402T0730Z/
/BLVM7.1.ER.120330T0900Z.120331T0600Z.120401T0730Z.NO/
254 PM CDT THU MAR 29 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT 2:45 PM THURSDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO
RISE TO NEAR 24.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 21.2 THU 03 PM 24.5 EARLY SATURDAY MORNING
$$
MOC053-292024-
/O.CAN.KEAX.FL.W.0016.000000T0000Z-120331T0808Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
254 PM CDT THU MAR 29 2012
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 2:30 PM THURSDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY FRIDAY
MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 11.0 THU 02 PM 9.0 FRIDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:31 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 29, 6:31 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 631 AM CDT Thu Mar 29 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Initial axis of mostly sub-severe convection has largely exited the region of broad 300-305K isentropic ascent and diminished. A secondary area of renewed convection over NE KS into west central MO remains well correlated to an area of continued deep moisture convergence and modest 850mb frontogenesis along the nose of a modest 30-35 knot low level jet. Expect scattered showers/storms to continue to percolate along/north of this elevated boundary (Topeka-Kansas City-Sedalia) for the balance of the overnight hours as a reservoir of modest instability of 1000-1500 J/kg MUCAPE persists. Do not anticipate this activity will gain any stronger foothold than what we had earlier in the evening. With a lingering eye on the immediate short term, the focus shifts to the potential for a more robust episode of thunderstorms later this afternoon and evening. Early morning water vapor imagery shows deepening moisture spreading across MT/WY in association with a broad mid level trough that will eject into the Central Plains later this afternoon. Effective surface boundary, forced southward by earlier convection, stretched roughly from Salina KS to Clinton at 06Z. This boundary is expected to mix rapidly northward today, as a weak surface low develops beneath the region of greatest mid level height falls, riding northeast across Kansas. Ahead of this wave, southerly winds and strong daytime heating should collectively co-locate a narrow heat/moist axis from eastern KS into northwest MO, with leading edge of large scale lift and surface forcing along the Pacific trough leading to surface based initiation around 22Z. A substantially greater severe weather threat appears to exist across NE KS/NW MO where the heat/moist axes intersect the approaching triple point, providing a juxtaposition of strong instability and backed low level flow along the retreating warm front. Substantial low level CAPE and enlarged clockwise low level wind profiles would suggest at least some tornadic potential in this region through early evening. Further southwest along the boundary, a slightly stronger cap and weaker surface convergence would tend to keep storms more scattered, but steep mid-level lapse rates and maintenance of a veering wind profile with sufficient speed shear should once again provide an environment that would support supercells with large hail. Unlike this past evening, activity in eastern Kansas will actually move, with some possibility for upscale growth into western MO as the mid level trough arrives during the evening hours, providing synoptic scale lift as storm-based cold pools strengthen. Thus, the threat of severe weather, while appreciably higher over the NW CWA, will exist for most of the forecast area through at least 06Z. In addition, deepening column moisture will yield precipitable H2O values approaching 1.5" in a narrow axis ahead of the mid level trough. This will provide the potential for locally heavy rainfall, which may become a concern given convection ongoing and already reduced flash flood guidance from episodic rainfall last week. Looking ahead, in the wake of this system, yet another short round of unseasonably strong shortwave riding will build across the region over the weekend, with April Fools continuing the Spring kick off with yet another 80 degree day. As is stands, MCI is running 13.7 degrees above normal for March (average temp 57.2 degrees), and this number should continue to swell with readings some 15-20 degrees above normal for the remaining 3 days of the month. The record warmest March of 58.3 degrees set in 1910 looks to be in jeopardy of being tied or broken. Will not belabor the extended portion of the forecast given ongoing weather concerns, but it is looking increasingly likely that a deep, but progressive southern stream storm will impact the region Monday into early Tuesday, providing cooler temperatures and a high likelihood of rain during the period. With the primary jet branch still locked across Canada, I do not see any remote potential of nighttime temperatures anywhere freezing and in fact, it looks like significant mid level ridging will return by later next week. Bookbinder && .AVIATION... For 12Z TAFs ... the showers and thunderstorms that moved through overnight have progressed east of the TAF sites, resulting in dry conditions expected through the daytime hours. A stalled frontal boundary over west central Missouri will lift northward later this morning, resulting in winds veering to the south by this afternoon. As winds shift to the south, they will increase in speed, gusting upwards of 20-25mph. With a low pressure system progressing into the region, a cold front will track eastward over the TAF sites this evening. This advancing system will be the focus for another round of showers and thunderstorms across the TAF sites, with precipitation likely moving in by early this evening. Some of these thunderstorms could become strong to severe. This activity should move east of the TAF sites during the early overnight hours. Towards the end of the TAF period, could see a chance for some patchy fog to develop with the added moisture present and winds becoming fairly light. ACH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 29, 5:41 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 541 AM CDT THU MAR 29 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 541 AM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WERE ONGOING NORTH OF THE MISSOURI RIVER EARLY THIS MORNING...AND WILL CONTINUE TO AFFECT MUCH OF NORTHERN MISSOURI BEFORE DISSIPATING TOWARD MIDDAY. SMALL HAIL MAY ACCOMPANY A FEW STORMS...BUT THIS ACTIVITY IS EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. OTHERWISE...A WARM AND HUMID AIRMASS WILL ONCE AGAIN SPREAD ACROSS EASTERN KANSAS AND WESTERN MISSOURI TODAY...SETTING THE STAGE FOR POSSIBLE SEVERE WEATHER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN KANSAS AFTER 4 PM AS AN AREA OF LOW PRESSURE AND A SURFACE DRYLINE ACT ON A STRONGLY UNSTABLE AIRMASS. CONDITIONS APPEAR FAVORABLE FOR SEVERE WEATHER...INCLUDING LARGE HAIL POSSIBLY EXCEEDING 2 INCHES IN DIAMETER AND WINDS GUSTS GREATER THAN 60 MPH. THERE IS ALSO A LOWER RISK POSSIBILITY FOR A TORNADO ALONG THE MISSOURI AND KANSAS STATE LINE. THUNDERSTORMS...INCLUDING THE THREAT OF SEVERE WEATHER...WILL THEN MOVE INTO WESTERN MISSOURI THIS EVENING WITH ACTIVITY EXPECTED TO WEAKEN AFTER MIDNIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STORMS TONIGHT DUE TO THEIR RATHER SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...ALTHOUGH THE THREAT OF SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS...AND ACROSS MUCH OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI INTO THE EVENING HOURS. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:49 PM CDT | Special Weather Statement | EAX | Ray | 41 min |
| Mar 28, 8:51 PM CDT | Special Weather Statement | EAX | Clay | 39 min |
| Mar 28, 9:18 PM CDT | Special Weather Statement | EAX | Cooper | 42 min |
| Mar 28, 9:44 PM CDT | Special Weather Statement | EAX | Cooper | 31 min |
| Mar 28, 9:52 PM CDT | Special Weather Statement | EAX | Platte | 23 min |
| Mar 28, 9:59 PM CDT | Special Weather Statement | EAX | Saline | 31 min |
| Mar 28, 10:03 PM CDT | Special Weather Statement | EAX | Jackson | 27 min |
| Mar 28, 10:16 PM CDT | Special Weather Statement | EAX | Cooper | 29 min |
| Mar 28, 10:23 PM CDT | Special Weather Statement | EAX | Buchanan | 37 min |
| Mar 28, 10:25 PM CDT | Special Weather Statement | EAX | Clay | 35 min |
| Mar 28, 10:29 PM CDT | Special Weather Statement | EAX | Johnson | 31 min |
| Mar 28, 10:44 PM CDT | Special Weather Statement | EAX | Henry | 31 min |
| Mar 28, 11:02 PM CDT | Special Weather Statement | EAX | Platte | 28 min |
| Mar 28, 11:06 PM CDT | Special Weather Statement | EAX | Ray | 24 min |
| Mar 28, 11:11 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Mar 28, 11:26 PM CDT | Special Weather Statement | EAX | Henry | 34 min |
| Mar 29, 8:27 AM CDT | River Flood Warning | EAX | Cooper, Saline | 28 hr |
| Mar 29, 9:49 AM CDT | Special Weather Statement | EAX | DeKalb | 26 min |
| Mar 29, 10:08 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Mar 29, 10:08 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Mar 29, 10:19 AM CDT | Special Weather Statement | EAX | DeKalb | 41 min |
| Mar 29, 10:48 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 27 min |
| Mar 29, 11:15 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 30 min |
| Mar 29, 11:33 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 27 min |
| Mar 29, 11:57 AM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| Mar 29, 12:04 PM CDT | Special Weather Statement | EAX | Clinton | 41 min |
| Mar 29, 12:12 PM CDT | Special Weather Statement | EAX | Daviess | 48 min |
| Mar 29, 12:22 PM CDT | Special Weather Statement | EAX | Chariton | 38 min |
| Mar 29, 2:01 PM CDT | River Flood Warning | EAX | Buchanan | 63 hr |
| Mar 29, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.